Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 13, 2021, 7:41 AM CDT for Nowata County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 7:41 AM CDT (12:41 UTC)
- Expired
- Aug 13, 2021, 8:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 40
County Nowata County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801
WWUS84 KTSA 131241
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
741 AM CDT Fri Aug 13 2021
OKZ056-131315-
Nowata OK-
741 AM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern Nowata
County through 815 AM CDT...
At 740 AM CDT, Doppler radar indicated a strong thunderstorm over
Watova, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Nowata... New Alluwe...
Watova...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3683 9544 3672 9543 3660 9543 3659 9556
3660 9570 3667 9573
TIME...MOT...LOC 1240Z 241DEG 13KT 3664 9564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 13, 6:31 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 13, 6:31 AM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 631 AM CDT Fri Aug 13 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered thunderstorms will have the potential impact the northeast Oklahoma TAF sites over the next several hours. Additional thunderstorms are expected to develop this afternoon which will have the potential to affect most of the area sites into the evening hours. Mostly VFR conditions are expected with locally worse conditions within thunderstorm areas. && .PREV DISCUSSION... /Issued 300 AM CDT Fri Aug 13 2021/ DISCUSSION... A complex of storms across SE KS associated with a cold front will continue to push southward this morning toward NE OK. As they approach the OK/KS border these storms are expected to weaken and let out an outflow. This outflow boundary is expected to push into NE OK and far NW AR this morning which will likely trigger additional showers and storms. Exactly how far south this boundary pushes is still uncertain and will likely play a role in how hot and humid some locations will be this afternoon as well as where additional storms develop this afternoon and early evening. Where the boundary ultimately sets up, expect moisture to pool which will elevate heat indices to or just above heat advisory criteria this afternoon. This enhanced moisture will also locally elevate instability and thus will locally enhance the severe thunderstorm threat. Forecast soundings from the HRRR (which scatters out moisture ahead of where pooling moisture across NE OK is evident) shows a deep inverted V sounding indicating that strong to severe downbursts will be possible in the strongest storms. The HRRR is likely a little too aggressive in mixing out the moisture (as it has been the past few days) but inverted V soundings will still be possible across parts of E OK and NW AR this afternoon. Continued uncertainty of the aforementioned boundary precludes a heat advisory at this time but one may need to be issued by mid morning depending on the observed trends by then. Saturday will see a very subtle wave pushing through the region which will interact with a remnant boundary. With an abundance of moisture across the area, expect showers and storms to develop through the late morning and afternoon hours. Given the weak mid to upper level flow pattern, expect slow storm motions which will likely result in locally heavy rainfall. Temperatures will also be noticeably cooler with cloud cover and showers/storms around. Severe weather does not appear as likely Saturday, but the strongest cores could still produce brief strong to marginally severe wind gusts. Sunday through much of the upcoming work week will feature the area within a broad mid level trough with small short waves passing through the area throughout the week. This, in addition to any currently undetermined mesoscale boundaries and ample moisture at the surface, will allow for daily chances for showers and storms across the region. Temperatures will be at or just below normal through the end of the upcoming work week. Snider && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, Aug 13, 4:44 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
444 AM CDT Fri Aug 13 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-140945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
444 AM CDT Fri Aug 13 2021
...STRONG TO MARGINALLY SEVERE STORMS POSSIBLE TODAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA... Northeast Oklahoma into far northwest Arkansas.
ONSET... This morning and again this afternoon.
HEAVY RAIN.
RISK...Limited.
AREA... Northeast Oklahoma into far northwest Arkansas.
ONSET... This afternoon.
DANGEROUS HEAT.
RISK...Elevated.
AREA... Eastern Oklahoma into northwest Arkansas.
ONSET... This afternoon.
AREA AT GREATEST RISK... Northeast Oklahoma.
DISCUSSION...
A complex of storms in Kansas will continue to slide southward
this morning into northeast Oklahoma and far northwest Arkansas.
These storms will likely exhibit a weakening trend as they move
into the area, but there still remains a chance for a strong to
severe storm. This afternoon will present the best chances for
strong to severe storms as a remnant outflow boundary stalls
across parts of northeast Oklahoma and far northwest Arkansas.
This boundary will be the trigger for storms by mid afternoon with
damaging wind gusts the main severe hazard. Given the slow storm
motions this afternoon, locally heavy rainfall will be possible.
This may lead to localized flooding concerns this afternoon and
evening.
The aforementioned outflow boundary (along with cloud cover and
shower and storm activity) will play a big role in terms of the
heat and humidity. Moisture will likely pool where the outflow
boundary stalls (likely northeast Oklahoma based on the latest
available guidance) which will locally elevated the heat index.
Locations within the pooling of moisture can expect heat indices
to be in the 102 to 108 range this afternoon. A Heat Advisory may
be needed today. Regardless, continue to practice your heat
safety precautions.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY THROUGH THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Daily showers and storms will be present starting today and
continuing through the end of the upcoming work week. Multiple
upper disturbances will swing through the area which will have
many subtle boundaries and ample moisture. Saturday, outside of
today, will see the best chance for a strong to severe storm to
develop. Also, given the weak mid to upper flow pattern, storms
through the week will likely be slow movers and will dump locally
heavy rain. Rainfall trends will continue to be monitored through
the week.
weather.gov/tulsa contains additional information.
SniderIn the hours before
Special weather statement, Aug 13, 6:12 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
612 AM CDT Fri Aug 13 2021
OKZ055-131145-
Washington OK-
612 AM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southern Washington
County through 645 AM CDT...
At 611 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Ochelata, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Bartlesville... Ramona...
Ochelata...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3670 9581 3652 9581 3647 9582 3654 9597
3660 9600 3665 9600 3673 9591
TIME...MOT...LOC 1111Z 309DEG 9KT 3659 9593
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 13, 6:29 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
629 AM CDT Fri Aug 13 2021
OKZ054-131145-
Osage OK-
629 AM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northeastern Osage
County through 645 AM CDT...
At 628 AM CDT, Doppler radar indicated a strong thunderstorm near
Elgin, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Elgin... Hulah...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9608 3692 9603 3685 9626 3699 9640
3700 9638
TIME...MOT...LOC 1128Z 239DEG 29KT 3697 9624
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SniderSpecial weather statement, Aug 13, 6:43 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
643 AM CDT Fri Aug 13 2021
OKZ055-056-131200-
Nowata OK-Washington OK-
643 AM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northeastern
Washington and northwestern Nowata Counties through 700 AM CDT...
At 643 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Wann, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
South Coffeyville... Lenapah...
Wann...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3698 9555 3686 9552 3679 9583 3693 9589
3700 9577 3700 9558
TIME...MOT...LOC 1143Z 247DEG 28KT 3690 9575
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderSpecial weather statement, Aug 13, 7:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
741 AM CDT Fri Aug 13 2021
OKZ056-131315-
Nowata OK-
741 AM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern Nowata
County through 815 AM CDT...
At 740 AM CDT, Doppler radar indicated a strong thunderstorm over
Watova, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Nowata... New Alluwe...
Watova...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3683 9544 3672 9543 3660 9543 3659 9556
3660 9570 3667 9573
TIME...MOT...LOC 1240Z 241DEG 13KT 3664 9564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:12 AM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Aug 13, 6:43 AM CDT | Special Weather Statement | TSA | Nowata | 17 min |
| Aug 13, 8:27 AM CDT | Special Weather Statement | TSA | Rogers | 33 min |
| Aug 13, 2:16 PM CDT | Heat Advisory | TSA | Cherokee, Creek, Haskell, McIntosh, Muskogee, Okfuskee and 4 more | 4 hr |
| Aug 13, 4:36 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| Aug 13, 4:38 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| Aug 13, 4:49 PM CDT | Special Weather Statement | TSA | Okfuskee | 26 min |
| Aug 13, 5:13 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 47 min |
| Aug 13, 5:24 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Aug 13, 5:26 PM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| Aug 13, 5:29 PM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Aug 13, 5:52 PM CDT | Special Weather Statement | TSA | Tulsa | 38 min |
| Aug 13, 6:03 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 3 hr |
| Aug 13, 6:09 PM CDT | Special Weather Statement | TSA | Muskogee | 36 min |
| Aug 13, 6:33 PM CDT | Special Weather Statement | TSA | Muskogee | 42 min |
| Aug 13, 6:34 PM CDT | Special Weather Statement | TSA | Wagoner | 41 min |
| Aug 13, 3:55 PM CDT | Special Weather Statement | TSA | Benton | 50 min |
| Aug 13, 4:03 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 42 min |
| Aug 13, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 50 min |
| Aug 13, 5:09 PM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Aug 13, 5:18 PM CDT | Flash Flood Warning | TSA | Benton | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.